# SDR 2024FA0000238

- Difficulty date: March 20, 2024
- Submitted: March 20, 2024
- Operation: General aviation
- Aircraft: N66RC
- Make and model: Piper PA-23-250
- Aircraft serial: 278054046
- Aircraft time: 4,568 hours
- System (JASC): 5100 · Standard Practices/Structures
- Part: None
- Condition: Pilot Error
- Location: None
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

ON DECEMBER 18, 2023, THE SUBJECT AIRCRAFT WAS ON AN AERIAL PHOTOGRAPHY MISSION LASTING FIVE HOURS.  THE PILOT CALCULATED THE AIRCRAFT FUEL ENDURANCE PREDICATED ON THE PANEL MOUNTED FUEL GAGES.  ACCORDING TO THE PILOT'S CALCULATIONS, SUFFICIENT FUEL WAS ADDED TO THE TANKS TO COMPLETE A FLIGHT WITH VFR RESERVES, A TOTAL OF SIX HOURS.  AT FIVE HOURS AND TEN MINUTES INTO THE FLIGHT, BOTH ENGINES LOST POWER DUE TO FUEL STARVATION.  ONLY MINUTES BEFORE, THE PILOT NOTED THE FUEL GAGES INDICTED 1/4 FUEL REMAINING IN BOTH WING TANKS.  WHEN THE ENGINES STOPPED, THE GAGES INDICATED, "ZERO".
